Alert archive / California / Wind Advisories in 2016

Wind Advisory 6, NWS Sacramento, CA

January 31, 2016

NWS Sacramento, CA issued this wind advisory at Jan 31, 2016, 4:11 PM PST. It was in force for 14 hr.

The area

The counties it named.

The facts

Issued
Jan 31, 2016, 4:11 PM PST (00:11 UTC)
Expired
Feb 1, 2016, 6:38 AM PST
In force
14 hr
Issued by
NWS Sacramento, CA

The text

As transmitted.

211 
WWUS76 KSTO 010011
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
411 PM PST SUN JAN 31 2016

...STRONG AND GUSTY NORTH WINDS MAINLY ON THE WEST SIDE OF THE
VALLEY TONIGHT AND INTO MONDAY MORNING...

.STRONG AND GUSTY NORTH WINDS WILL WORK THEIR WAY DOWN MAINLY ON
THE WEST SIDE OF THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN
JOAQUIN VALLEY TONIGHT. LOCALLY GUSTY NORTH WINDS EARLY IN THE
EVENING MAY SUBSIDE BRIEFLY...AND THEN INCREASE IN STRENGTH AGAIN
AS LOW PRESSURE TO THE SOUTHEAST DEEPENS OVERNIGHT AND INCREASES
NORTHERLY PRESSURE GRADIENTS.

THE WINDS WILL DECREASE DURING THE DAY ON MONDAY. 

CAZ016>019-011600-
/O.NEW.KSTO.WI.Y.0006.160201T0011Z-160201T1600Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO
411 PM PST SUN JAN 31 2016

...WIND ADVISORY IN EFFECT UNTIL 8 AM PST MONDAY...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 8 AM PST MONDAY. 

* TIMING...STRONG NORTH WINDS WILL BE WORKING THEIR WAY DOWN THE
  WEST SIDE OF THE SACRAMENTO VALLEY...DELTA AND NORTHERN SAN
  JOAQUIN VALLEY OVERNIGHT.  

* WINDS...NORTH WINDS SUSTAINED AT 25 MPH OR HIGHER AND GUSTING
  TO 40 MPH AT TIMES.

* IMPACTS...FLYING DEBRIS...DIFFICULT DRIVING ESPECIALLY IN CROSS
  WINDS ALONG INTERSTATE 80. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 25 TO 40 MPH OR HIGHER ARE
EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY
FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION.

&&

INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

JHM
1 follow-up statement
149 
WWUS76 KSTO 011438
NPWSTO

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SACRAMENTO CA
638 AM PST MON FEB 1 2016


CAZ016>019-011545-
/O.CAN.KSTO.WI.Y.0006.000000T0000Z-160201T1600Z/
CENTRAL SACRAMENTO VALLEY-SOUTHERN SACRAMENTO VALLEY-
CARQUINEZ STRAIT AND DELTA-NORTHERN SAN JOAQUIN VALLEY-
INCLUDING THE CITIES OF...CHICO...OROVILLE...
MARYSVILLE/YUBA CITY ...SACRAMENTO ...FAIRFIELD/SUISUN ...
STOCKTON...MODESTO
638 AM PST MON FEB 1 2016

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SACRAMENTO HAS CANCELLED THE WIND
ADVISORY. 


INTERACT WITH US VIA SOCIAL MEDIA
WWW.FACEBOOK.COM/NWS.SACRAMENTO
WWW.TWITTER.COM/NWSSACRAMENTO

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sacramento, CA wrote its last area forecast discussion before this wind advisory went out at Jan 31, 2:48 PM PST, 1 hour 23 minutes earlier.

Area forecast discussion, Jan 31, 2:48 PM PST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Sacramento CA
248 PM PST SUN JAN 31 2016

.SYNOPSIS...
NORCAL WILL BE ON THE NORTHERN EDGE OF A STORM LOCATED TO THE
SOUTHWEST WITH SCATTERED LIGHT SHOWERS EXPECTED TO OCCUR MAINLY
OVER THE MOUNTAINS. GUSTY NORTHERLY WINDS WILL CONTINUE ACROSS
NORCAL TONIGHT. MORE LIGHT PRECIPITATION WILL BE POSSIBLE FOR
PARTS OF THE INTERIOR TUESDAY AND WEDNESDAY AS A COUPLE OF WEAK
SYSTEMS MOVES THROUGH.

&&

.DISCUSSION...
System continues to move southeast overnight. Scattered showers
mainly over the western slopes will continue into the evening
before diminishing. Snow levels will continue to be near 3000
feet this evening with local additional accumulations between 1
to 2 inches possible.

Drier northerly flow will continue over the region tonight and
persist though Monday. Winds will be breezy to locally windy this
through Monday. This should prevent fog from forming in the
valley for Monday. The winds will become lighter Monday night as a
weak system will moves closer to the region. On Tuesday the system
moves over the region and may bring a few light showers to the
interior but in general most places should remain dry most of the
time.

Wednesday another system will start to move into the region late
in the day and may bring some more rain. The current timing
brings some rain in the afternoon along the coastal and northern
mountains and valley portions before bringing chances to most
everyone else during the evening hours.

&&
.EXTENDED DISCUSSION (Thursday THROUGH Sunday)

The extended period is looking mild and generally dry. A weak
system will bring some chances of precipitation on Thursday, but
this looks relatively light and focused mainly over the northern mountains.
Computer models are in better agreement for timing with this
system, with most of the precipitation expected in the morning
hours Thursday. By Thursday afternoon, the east end of a Pacific
ridge should be building in with warming and drying conditions.
At this point there are no significant systems apparent into
early the next week, though there are early hints of a potential
return to a wet pattern later in the week.

Friday high temperatures are forecast to be above normal, and
again on Saturday. A weak system passing mainly to the north may flatten
the ridge slightly, then rebuilding on Sunday. Sunday temperatures
could potentially be quite warm, with some spots in the Sacramento
Valley in the mid to upper 60s and maybe even reaching 70. EK
&&

.AVIATION...

Wly flow alf as upr low movs thru tda vrg to Nly this aftn into tngt
as Pac upr rdg apchs. Genly VFR conds for Intr NorCal nxt 24 hrs
exc lcl MVFR/IFR/LIFR poss omtns in shwrs. Isold -tsra poss tda. Sn
lvls genly aoa 020 msl. Areas Nly sfc wnd gsts up to 30 kts poss
in Cntrl Vly aft 17z.
&&

.STO Watches/Warnings/Advisories...
None.
&&

Nearby

Wind Advisories in California, 2016Every wind advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.